Monday, September 3, 2012

Withdrawal?

Okay, blogland- talk to me about withdrawal from Paxil.

I've been weaning off for about a month. Haven't had any since Friday before last (about 9 days.) Was doing okayish. A lot of dizziness and I'm sure it was contributing to my anger at my husband lately, but I was functioning.

Tonight I got hit by a massive panic episode. I can't really call it a panic attack because it lasts too long, but it hit me out of nowhere tonight and was pretty major. My whole body was shaking, skin tingling, heart racing, the whole bit. The worst of it lasted about an hour, but was getting waves for another few.

I am currently visiting my mother-in-law (who was great through the whole thing) and didn't even pack my Paxil. If I'd had it, I would have taken one. I was in pretty bad shape for a bit.

My reading says that the worst of the withdrawal lasts about 2 weeks. Am I going backward if I take one? Should I tough it out? Wean EVEN slower? I'd like to hear your stories.


Thanks,

--Trish

6 comments:

cd0103 said...

Why are you weaning if it helps?

Debbie said...

If possible see if your doctor will give you 1 pill of prozac. It was like a miracle for me when withdrawing from Zoloft. I tried regular weaning and was horrible but with one prozac I was able to stop the bad withdrawals and get through.

That being said you may not be ready to go off yet if you are getting a panic attack. But only you can know what is right for you.

Trish said...

cd- I've gained 40+ pounds. I've GOT to get some weight off.

Kristin (kekis) said...

I took Paxil for about 2 weeks many years ago but it messed me up SO badly I wound up flushing it all. It sucks that SSRIs add the weight gain after long periods of use - believe me, I know it all to well myself. :/

I'd ask your doctor what he/she recommends as a "patch" for when you do have attacks in the future. Xanax works great for me but docs are leery of Rx because it is highly addictive. Definitely talk to your doctor. Hope you find some relief soon!

Trish said...

Thanks Kristin. I can't have Xanax because I'm still nursing.

Debbie's suggestion of the prozac might work, though. I *think* Prozac is nursing safe.
We're headed home this afternoon, and I'm going to go ahead and take a half dose. I don't feel nearly as bad as I did last night, but I'm pretty jittery still today, too.

I tell ya one thing, if you google "Paxil withdrawal" it'll sure scare the pants off of you.
I can't complain too much, though, because it really did save me when I needed it.

If all else fails, I may just need to suck it up and deal. When I start to wean Charlotte from breastfeeding, I can diet more (right now dieting realllllllly affects my milk supply)
It's only a couple more months.
I've just gotten so disgusted with myself for how much weight I've gained. I was hoping to do SOMETHING about it.

Melanie said...

You really need to stay on it Trish, because it is obvious that it helps. I have been on it for quite some time but it has saved me from my panic/anxiety attacks and generalized anxiety. I still have anxiety, but no where near as bad.

Anyway, I haven't experienced the weight gain from it, so I am not sure about that. But there's got to be some way you can lose some weight without cutting Charlotte's calories. You NEED to stay on the Paxil for now, if only even 10mg a night. (I'm on 40mg) I want to see you thriving and happy, and Paxil helps you do that for now. So yes, you may just have to suck it up! :0)

Prayers for the best option for you.